Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 12, 2021Giles County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 12, 2021, 5:12 PM CDT for Giles County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 5:12 PM CDT (22:12 UTC)
Expired
Jun 12, 2021, 6:00 PM CDT
In force
48 min
Issued by
NWS Nashville, TN

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS84 KOHX 122212
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Sat Jun 12 2021
 
TNZ094-095-122300-
Lawrence TN-Giles TN-
512 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND GILES
COUNTIES UNTIL 600 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving southwest at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lawrenceburg, Pulaski, Loretto, St. Joseph, Elkton, Minor Hill,
Goodspring, Leoma, Frankewing, Iron City and Prospect.

This includes Interstate 65 between mile markers 2 and 20.
 
LAT...LON 3501 8761 3503 8761 3504 8758 3506 8759
      3538 8716 3525 8683 3513 8683 3499 8689
TIME...MOT...LOC 2211Z 026DEG 24KT 3514 8711 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:39 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 12, 1:39 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
139 PM CDT Sat Jun 12 2021

.DISCUSSION...

A few thunderstorms have formed in the steamy air across Middle
Tennessee. A couple of the storms this afternoon and early
evening may be briefly severe with damaging wind gusts. Generally
greater coverage (30-40 percent) is expected over our western
counties where SPC has a marginal risk in place. This area is also
showing greatest capes with surface based values well over 3
kJ/kg and heat index values around 100. Showers and storms will
slowly fizzle late this evening and patchy fog is expected again
tonight.

On Sunday, similar heat and humidity coupled with the passage of
a cold front will reignite scattered thunderstorms across the
area. Again, a couple could be strong to briefly severe through
early evening Sunday.

A very different wx pattern will develop after Sunday. A
deepening trough over the eastern states will allow a few waves of
fresh Canadian air to bring some cooler and much less humid air
to Tennessee for several days. By next weekend, heat and humidity
will start creeping up again along with a chance for scattered
thunderstorms.

&&

.AVIATION...
12Z TAF DISCUSSION.

Upper trough over the mid-state finally moving off the plateau.
Shower/storm development likely to be way down today/this evening
compared to the last few days. Fog this morning will dissipate
quickly. Only VCTS in afternoon group for pcpn at this time...
but CKV has best chance of seeing storms this afternoon. Fog is
likely to develop again later tonight, and may once again go to
IFR levels CSV.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  91  69  91  64 /  30  30  10   0   0
Clarksville    71  89  66  89  62 /  30  30  10   0   0
Crossville     64  86  65  85  61 /  20  30  30   0   0
Columbia       69  90  67  89  64 /  20  30  20   0   0
Lawrenceburg   69  90  68  89  64 /  20  30  20   0   0
Waverly        70  89  66  89  64 /  40  30  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........07
Hazardous weather outlook, Jun 12, 1:19 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
119 PM CDT Sat Jun 12 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-131830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
119 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A few strong to briefly severe thunderstorms are possible this
afternoon and evening. Damaging wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

13

In the hours before

Special weather statement, Jun 12, 4:14 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
414 PM CDT Sat Jun 12 2021

TNZ093-122215-
Wayne TN-
414 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 515 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waynesboro, moving southwest at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Waynesboro, Collinwood, Cypress Inn, Lutts and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3501 8786 3517 8798 3529 8798 3530 8800
      3530 8802 3536 8801 3549 8773 3530 8758
      3519 8757 3514 8759 3503 8759 3503 8761
      3500 8761
TIME...MOT...LOC 2114Z 028DEG 11KT 3529 8773

Barnwell
Special weather statement, Jun 12, 4:15 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
415 PM CDT Sat Jun 12 2021

TNZ059>061-095-122215-
Williamson TN-Maury TN-Giles TN-Marshall TN-
415 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...EASTERN MAURY...
SOUTHEASTERN WILLIAMSON AND EASTERN GILES COUNTIES UNTIL 515 PM
CDT...

At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Thompson's Station to near
Lewisburg. These storms were moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Columbia, Lewisburg, Pulaski, Spring Hill, Thompson's Station, Chapel
Hill, Ardmore, Cornersville, Elkton, Lynnville, Culleoka, I-65 East
Of Columbia, Belfast, Frankewing, Prospect and Farmington.

This includes the following highways...
 Interstate 65 between mile markers 1 and 60.
 Interstate 840 between mile markers 29 and 41.

LAT...LON 3501 8714 3581 8690 3592 8666 3577 8667
      3573 8670 3570 8668 3536 8670 3526 8683
      3500 8684
TIME...MOT...LOC 2114Z 017DEG 3KT 3584 8680 3537 8681

FB
Special weather statement, Jun 12, 4:42 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CDT Sat Jun 12 2021

TNZ094-095-122215-
Lawrence TN-Giles TN-
442 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND
NORTHWESTERN GILES COUNTIES UNTIL 515 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Pulaski, moving southwest at 25 mph.

Pea size hail and wind gusts up to 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Minor Hill, Ethridge, Lynnville,
Goodspring and Leoma.

This includes Interstate 65 between mile markers 21 and 22.

LAT...LON 3501 8745 3523 8746 3543 8704 3543 8703
      3542 8702 3541 8699 3542 8698 3542 8697
      3533 8690 3532 8691 3530 8687 3500 8716
TIME...MOT...LOC 2142Z 054DEG 23KT 3534 8701

FB
Special weather statement, Jun 12, 5:08 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
508 PM CDT Sat Jun 12 2021

TNZ011-034-122300-
Fentress TN-Pickett TN-
508 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKETT AND FENTRESS
COUNTIES UNTIL 600 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Great Meadows Campsites, or 10 miles northeast of
Jamestown, moving south at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jamestown, Allardt, Grimsley, Pall Mall, Pickett State Park and
Clarkrange.

LAT...LON 3637 8470 3637 8473 3633 8474 3632 8479
      3630 8480 3628 8488 3624 8488 3621 8491
      3616 8490 3615 8493 3617 8503 3614 8507
      3615 8511 3620 8508 3630 8512 3640 8512
      3643 8514 3662 8508 3660 8479 3641 8466
TIME...MOT...LOC 2207Z 007DEG 29KT 3654 8480

Barnwell
Special weather statement, Jun 12, 5:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Sat Jun 12 2021

TNZ094-095-122300-
Lawrence TN-Giles TN-
512 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND GILES
COUNTIES UNTIL 600 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving southwest at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lawrenceburg, Pulaski, Loretto, St. Joseph, Elkton, Minor Hill,
Goodspring, Leoma, Frankewing, Iron City and Prospect.

This includes Interstate 65 between mile markers 2 and 20.

LAT...LON 3501 8761 3503 8761 3504 8758 3506 8759
      3538 8716 3525 8683 3513 8683 3499 8689
TIME...MOT...LOC 2211Z 026DEG 24KT 3514 8711

Barnwell
Special weather statement, Jun 12, 5:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Sat Jun 12 2021

TNZ056-093-094-122315-
Lawrence TN-Wayne TN-Perry TN-
512 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...WEST CENTRAL LAWRENCE AND
SOUTHERN PERRY COUNTIES UNTIL 615 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Linden, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Collinwood, Flatwoods and Westpoint.

LAT...LON 3505 8784 3553 8797 3558 8776 3550 8772
      3548 8772 3548 8771 3513 8752 3500 8763
TIME...MOT...LOC 2212Z 342DEG 19KT 3549 8784

FB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:08 PM CDTFlash Flood WarningOHXRutherford112 min
Jun 11, 7:55 PM CDTSpecial Weather StatementOHXHickman50 min
Jun 11, 8:39 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett, Putnam3 hr
Jun 11, 8:43 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett62 min
Jun 11, 10:15 PM CDTSpecial Weather StatementOHXSumner, Trousdale45 min
Jun 12, 12:26 PM CDTSpecial Weather StatementOHXBedford19 min
Jun 12, 2:41 PM CDTSpecial Weather StatementOHXGiles49 min
Jun 12, 2:50 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall25 min
Jun 12, 3:02 PM CDTSpecial Weather StatementOHXHumphreys43 min
Jun 12, 3:10 PM CDTAreal Flood AdvisoryOHXGiles, Marshall2 hr
Jun 12, 3:15 PM CDTSpecial Weather StatementOHXGiles60 min
Jun 12, 3:27 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 3:29 PM CDTSpecial Weather StatementOHXWayne46 min
Jun 12, 4:14 PM CDTSpecial Weather StatementOHXWayne61 min
Jun 12, 4:15 PM CDTSpecial Weather StatementOHXGiles, Marshall60 min
Jun 12, 4:17 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury, Williamson3 hr
Jun 12, 4:42 PM CDTSpecial Weather StatementOHXGiles, Lawrence33 min
Jun 12, 5:08 PM CDTSpecial Weather StatementOHXFentress, Pickett52 min
Jun 12, 5:12 PM CDTSpecial Weather StatementOHXWayne63 min
Jun 12, 5:41 PM CDTFlash Flood WarningOHXMarshall, Maury, Williamson3 hr
Jun 12, 5:42 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 5:54 PM CDTSpecial Weather StatementOHXCumberland, Fentress66 min
Jun 12, 6:41 PM CDTSpecial Weather StatementOHXDickson49 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.